Apr 9, 2006
Hi there, I would just like to find out. My son is 10 years old and is HIV+, he has changed meds to Kaletra, 3TC and Truvada. What is your opinion on these meds. His liver is abit enlarged and his face is abit sunken.
Response from Dr. Young
Thanks for your post, mom--
I'm a little confused (perhaps your son's doctor is confused)-- Truvada is the combination of tenofovir with FTC; there's no reason to use FTC with 3TC (indeed, the drugs are virologically speaking, clones).
Truvada with lopinavir/ritonavir (Kaletra) is a potent combination that is generally well tolerated; some patients have difficulty with gastrointestinal side effects from lopinavir/ritonavir. The justification for switching and the selection of medications has a lot to do with his past treatment history and any issues related to drug resistance.
As for his liver enlargement and facial sunkeness-- there's need to continue to monitor your son's labs and symptoms following a change in any medications.
Best wishes to him and you, let us know how he's doing. BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Can You Get HIV From Blowjob From A Prostitute?
- Diarrhea After Giving Oral Worried I Have HIV
- Fever After Vaginal Sex Worried I Have HIV
- Itchy Vagina After Swallowing Sperm Worried I Have HIV
- Sore Throat After Broken Condom Worried I Have HIV
- Can I Use Vinegar To Find Out If I Have Std?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.